Alert archive / California / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Hanford, CA
NWS Hanford, CA issued this severe thunderstorm warning at Sep 10, 2012, 5:03 PM PDT for Kern County, California. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2012, 5:03 PM PDT (00:03 UTC)
- Expired
- Sep 10, 2012, 5:30 PM PDT
- In force
- 27 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
County Kern County, CA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:11 PM PDT, 2 hours 52 minutes earlier.
Area forecast discussion, Sep 10, 2:11 PM PDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 211 PM PDT MON SEP 10 2012 .SYNOPSIS... A SURGE OF SUBTROPICAL MOISTURE IS EXPECTED TODAY THROUGH TUESDAY OVER THE AREA...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERT. DRIER CONDITIONS WILL PREVAIL BY MID WEEK AS A SOUTHWEST FLOW ALOFT SETS IN. && .DISCUSSION... A WEAK UPPER LOW CENTER OVER NORTHERN BAJA CONTINUES TO BRING SUB- TROPICAL MOISTURE TO SOUTHERN CALIFORNIA WITH KERN AND TULARE COUNTIES BEING ON THE NORTHERN AND WESTERN EDGE OF THIS MOISTURE. A TROUGH OF LOW PRESSURE IS MOVING INTO NORTHERN CALIFORNIA AND WILL MOVE THROUGH THE CENTRAL CALIFORNIA INTERIOR TONIGHT AND EARLY TUESDAY BRINGING A DRIER AIRMASS TO THE REGION. ISOLATED THUNDERSTORMS HAVE BEGUN TO DEVELOP THIS AFTERNOON IN AND JUST SOUTH OF THE KERN COUNTY MOUNTAINS. THE STORMS ARE SLOW MOVING AND HEAVY RAIN IS POSSIBLE AS PRECIPITABLE WATER WAS OVER 1 INCH ON THE EDWARDS SOUNDING THIS MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND INTO THIS EVENING OVER THE CREST OF THE SIERRA...MAINLY SOUTH OF KINGS CANYON...AS WELL AS THE MOUNTAINS AND DESERT AREAS OF KERN COUNTY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THOSE AREAS THROUGH THIS EVENING. AS THE TROUGH MOVES THROUGH THE REGION TONIGHT AND EARLY TUESDAY...EXPECT NORTHWEST BREEZES WILL PICK UP IN THE SAN JOAQUIN VALLEY THIS EVENING. THIS TROUGH WILL BRING DRIER AIR...PUSHING THE SUB TROPICAL MOISTURE EASTWARD. HOWEVER...THERE MAY STILL BE ENOUGH MOISTURE AND INSTABILITY FOR AN ISOLATED THUNDERSTORM OR TWO ALONG THE SIERRA CREST TUESDAY AFTERNOON AND POSSIBLY IN THE SOUTHEASTERN PORTION OF THE KERN COUNTY DESERT AS WELL. HAVE LEFT SLIGHT CHANCE POPS IN THOSE AREAS FOR THE AFTERNOON. ANY COOLING ASSOCIATED WITH THE TROUGH WILL BE SLIGHT AND SHORT LIVED AS AN UPPER RIDGE WILL QUICKLY REBUILD OVER THE AREA BY WEDNESDAY IN RESPONSE TO A DEVELOPING UPPER LOW CENTER IN THE EASTERN PACIFIC. THE LOW APPEARS IT WILL RETROGRADE AND A VERY STRONG UPPER RIDGE WILL BUILD IN OVER THE REGION THURSDAY THROUGH MONDAY...WITH HIGH TEMPERATURES ONCE AGAIN IN THE UPPER 90S TO NEAR 100 DEGREES IN THE SAN JOAQUIN VALLEY AND KERN COUNTY DESERT REGIONS. ELSEWHERE TEMPERATURES WILL BE WELL ABOVE NORMAL WITH DRY CONDITIONS. && .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE TULARE COUNTY MOUNTAINS...THE TEHACHAPI MOUNTAINS...AND THE KERN COUNTY DESERT THRU 03Z TUE. ISOLATED THUNDERSTORM ARE EXPECTED TO REDEVELOP TUESDAY AFTERNOON IN THE SOUTHERN SIERRA AND KERN COUNTY MOUNTAINS AND DESERT. OTHERWISE VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CA INTERIOR THRU 00Z WEDNESDAY. && .AIR QUALITY ISSUES... ON MONDAY SEPTEMBER 10 2012... UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO AND KERN COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING CAZ095-097>099. && PUBLIC...BEAN AVN/FW...MV SYNOPSIS...WP WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 10, 10:32 AM PDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1032 AM PDT MON SEP 10 2012 CAZ095-097>099-111745- KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1032 AM PDT MON SEP 10 2012 ...FLASH FLOOD WATCH AND AFTERNOON THROUGH EVENING THUNDERSTORMS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR TULARE COUNTY MOUNTAINS AND KERN COUNTY MOUNTAINS AND DESERT. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH FOR THE KERN COUNTY MOUNTAINS AND DESERT AND THE SOUTHERN SIERRA NEVADA SOUTH OF KINGS CANYON FOR MONDAY AFTERNOON AND EVENING. SEE SFOFFAHNX FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER THE TULARE COUNTY MOUNTAINS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP
In the hours before
Special weather statement, Sep 10, 11:38 AM PDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1138 AM PDT MON SEP 10 2012 CAZ095-097>099-102045- KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1138 AM PDT MON SEP 10 2012 ...THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS AND DESERT THIS AFTERNOON THROUGH TUESDAY... MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE CENTRAL CALIFORNIA INTERIOR THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA...THE TEHACHAPI MOUNTAINS AND THE KERN COUNTY DESERT AREAS THROUGH TUESDAY. MOISTURE WILL SLOWLY MOVE OUT OF THE AREA ON TUESDAY...WHICH WILL BRING A DECREASED THREAT OF THUNDERSTORMS. THUNDERSTORMS THAT DO DEVELOP ON TUESDAY WILL MAINLY BE SOUTH OF KINGS CANYON. DUE TO THE SLOW MOVING NATURE OF THE STORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY DEVELOPING THUNDERSTORMS. RESIDENTS IN THE MOUNTAINS AND DESERT...HIKERS...BOATERS AND CAMPERS SHOULD MONITOR THE LATEST FORECASTS. IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER AT ONCE. THE THUNDERSTORMS GENERALLY WILL MOVE SLOWLY OR WILL BE NEARLY STATIONARY. AS A RESULT...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH RUNOFF CAUSING ROAD FLOODING OR RISES IN CREEKS OR STREAMS. IN THE DESERT...ARROYOS AND DRY CREEK BEDS COULD BE FILLED WITH SWIFTLY MOVING WATER FROM UPSTREAM THUNDERSTORMS. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. WEATHER.GOV/HANFORD
Special weather statement, Sep 10, 1:23 PM PDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 123 PM PDT MON SEP 10 2012 CAZ095-097>099-110600- KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 123 PM PDT MON SEP 10 2012 ...THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS AND DESERT THIS AFTERNOON THROUGH TUESDAY... MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE CENTRAL CALIFORNIA INTERIOR THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE SOUTHERN SIERRA NEVADA...THE TEHACHAPI MOUNTAINS AND THE KERN COUNTY DESERT AREAS THROUGH TUESDAY. MOISTURE WILL SLOWLY MOVE OUT OF THE AREA ON TUESDAY...WHICH WILL BRING A DECREASED THREAT OF THUNDERSTORMS. THUNDERSTORMS THAT DO DEVELOP ON TUESDAY WILL MAINLY BE SOUTH OF KINGS CANYON. DUE TO THE SLOW MOVING NATURE OF THE STORMS...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY DEVELOPING THUNDERSTORMS. RESIDENTS IN THE MOUNTAINS AND DESERT...HIKERS...BOATERS AND CAMPERS SHOULD MONITOR THE LATEST FORECASTS. IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER AT ONCE. THE THUNDERSTORMS GENERALLY WILL MOVE SLOWLY OR WILL BE NEARLY STATIONARY. AS A RESULT...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH RUNOFF CAUSING ROAD FLOODING OR RISES IN CREEKS OR STREAMS. IN THE DESERT...ARROYOS AND DRY CREEK BEDS COULD BE FILLED WITH SWIFTLY MOVING WATER FROM UPSTREAM THUNDERSTORMS. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. WEATHER.GOV/HANFORD
Special weather statement, Sep 10, 2:34 PM PDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
234 PM PDT MON SEP 10 2012
CAZ095-097>099-102230-
KERN CA-TULARE CA-
234 PM PDT MON SEP 10 2012
THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN TULARE COUNTY IN CENTRAL CALIFORNIA
EASTERN KERN COUNTY IN CENTRAL CALIFORNIA
UNTIL 330 PM PDT
AT 220 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS IN THE SOUTHERN SIERRA NEAR BLACKROCK
AND BALD MOUNTAIN AS WELL AS IN THE KERN COUNTY DESERT NORTHWEST OF
ROSAMOND. STORMS WERE DRIFTING SOUTH NEAR 5 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL ALONG WITH
WIND GUSTS NEAR 35 MPH AND SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN TULARE COUNTY...
RURAL EASTERN KERN COUNTY...
ADDITIONAL STORMS ARE LIKELY TO DEVELOP IN THESE AREAS DURING THE
REMAINDER OF THE AFTERNOON. STORMS MAY INTENSIFY...SO BE CERTAIN TO
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
A FLASH FLOOD WATCH IS IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND
DESERT THROUGH 11 PM THIS EVENING.
LAT...LON 3486 11862 3609 11834 3611 11833 3615 11806
3602 11803 3599 11800 3596 11801 3593 11798
3587 11798 3586 11800 3580 11800 3581 11785
3564 11777 3484 11818
TIME...MOT...LOC 2124Z 340DEG 3KT 3592 11819
JEB/CBSpecial weather statement, Sep 10, 3:49 PM PDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
349 PM PDT MON SEP 10 2012
CAZ099-102330-
KERN CA-
349 PM PDT MON SEP 10 2012
THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN KERN COUNTY IN CENTRAL CALIFORNIA
UNTIL 430 PM PDT
AT 340 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG OUTFLOW WINDS FROM THUNDERSTORMS. THE OUTFLOW BOUNDARY WAS
LOCATED 24 MILES EAST OF EDWARDS AFB..MOVING NORTHWEST AT
25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE AS THE OUTFLOW BOUNDARY
MOVES THROUGH.
LOCATIONS IMPACTED INCLUDE...
BORON...
LAT...LON 3488 11763 3495 11781 3515 11771 3512 11762
3488 11762
TIME...MOT...LOC 2243Z 117DEG 23KT 3493 11754
MVNearby
Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.